Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 22, 2005, 5:44 PM CDT for Warren County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 5:44 PM CDT (22:44 UTC)
- Expired
- Apr 22, 2005, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 90 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 222244
SVROHX
TNC177-222315-
/O.NEW.KOHX.SV.W.0059.050422T2244Z-050422T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MCMINNVILLE
* UNTIL 615 PM CDT
* AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES WEST OF MCMINNVILLE...OR ABOUT 12 MILES
SOUTHEAST OF WOODBURY...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCMINNVILLE BY 550 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3560 8594 3567 8597 3577 8596 3583 8569
3580 8561 3570 8558 3569 8559 3564 8558
$$
131 follow-up statement
000
WWUS54 KOHX 222255
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
555 PM CDT FRI APR 22 2005
TNC177-222315-
/O.CON.KOHX.SV.W.0059.000000T0000Z-050422T2315Z/
WARREN TN-
555 PM CDT FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
WARREN COUNTY...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR MCMINNVILLE...MOVING EAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCMINNVILLE BY 550 PM CDT
HAIL UP TO 1 IN DIAMETER HAS BEEN REPORTED NEAR MCMINNVILLE
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3560 8594 3567 8597 3577 8596 3583 8569
3580 8561 3570 8558 3569 8559 3564 8558
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:30 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 22, 2:30 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT FRI APR 22 2005 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWING COLD FRONT MOVING ACROSS WEST TN ...NEARING THE TN RIVER. AIRMASS AHEAD BECOMING INCREASINGLY UN- STABLE AS STRONG UL IMPULSE PUSHES CLOSER AND WARMER AIR SURGES NORTHWARD INTO THE MID-STATE. AIRMASS DRYING RAPIDLY BEHIND... WITH 40 DEWPOINTS ALREADY CROSSING THE MS RIVER. 18Z BNA SOUNDING SHOWING A GOOD AMOUNT OF DRY AIR ABOVE H8 THIS AFTERNOON...WITH MOISTURE DEEPER TOWARD THE EAST. INSTABILITY BECOMING MORE FAVORABLE AND ML JET STREAK CROSSING THE AREA THROUGH 03Z OR SO...IN ADDITION TO APPROACHING COLD FRONT/LL BOUNDARY... SHOULD RESULT IN DEVELOPMENT THROUGH THE EARLY EVENING...ESPECIALLY AROUND AND EAST OF BNA. DRY AIR PRESENT ALOFT HOWEVER MAY INHIBIT DEVELOPMENT FROM BECOMING TO WIDESPREAD AND AT THIS POINT AND WILL KEEP SCATTERED POPS BNA WEST...WITH LIKELY POPS EAST. DRY AIR AND COLD POOL ALOFT MAY STILL LEAD TO SOME TSTORMS PRODUCING DAMAGING WIND AND/OR LARGE HAIL. COLD FRONT SHOULD PUSH BY RAPIDLY THIS EVENING...WITH MOISTURE ASSOCIATED WITH UPPER LOWS WRAPPING BACK DOWN OVERNIGHT. THIS MOISTURE ALONG WITH CYCLONIC CURVATURE MAY RESULT IN A SOME SHOWERS...ESPECIALLY PLATEAU...THROUGH SATURDAY. NO POPS PLANNED SATURDAY NIGHT THROUGH SUNDAY NIGHT AT THIS TIME BUT TEMPS MAY REACH THE FREEZING LEVEL ACROSS THE MUCH OF THE AREA SUNDAY MORNING. TIGHT GRADIENT PRODUCING 5-10KT WINDS LIKELY TO KEEP FROST AT A MINIMUM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 47 54 34 55 / 50 30 10 10 CLARKSVILLE 47 54 33 56 / 40 20 10 10 CROSSVILLE 45 48 31 51 / 70 40 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI APR 22 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF MIDDLE TENNESSEE TODAY THROUGH THIS EVENING. THE AIR MASS WILL REMAIN UNSTABLE ACROSS MIDDLE TENNESSEE AS A STRONG LOW PRESSURE CENTER MOVES FROM THE PLAINS THROUGH THE OHIO VALLEY. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL END AFTER A STRONG COLD FRONT MOVES THROUGH THE AREA LATE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MUCH COOLER CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY AS COLD AIR POURS INTO THE REGION. A CHANCE OF RAIN RETURNS TO THE FORECAST MONDAY NIGHT AS WINDS WILL TURN BACK TO THE SOUTH AND A WEAK COOL FRONT MOVES THROUGH THE AREA ON TUESDAY. HIGH PRESSURE PUSHES BACK IN TO THE AREA ON WEDNESDAY AND THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE TODAY AND TONIGHT. JLM
In the hours before
Local storm report, Apr 22, 1:01 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM HAIL CROSS PLAINS 36.54N 86.68W
04/22/2005 0.75 INCH ROBERTSON TN PUBLIC
&&
SHLocal storm report, Apr 22, 3:48 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
348 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL CLARKSVILLE 36.56N 87.35W
04/22/2005 0.88 INCH MONTGOMERY TN TRAINED SPOTTER
&&
STEIGERWALDTLocal storm report, Apr 22, 5:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 15 NW MANCHESTER 35.62N 86.27W
04/22/2005 0.75 INCH BEDFORD TN LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED IN BEECH GROVE AT 515 PM BY NWS
SPOTTER AND BY COFFEE COUNTY SHERIFF DEPUTY.
&&
MPARRISHLocal storm report, Apr 22, 5:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 10 W COOKEVILLE 36.16N 85.68W
04/22/2005 0.75 INCH PUTNAM TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED BY NWS SPOTTER NEAR BAXTER AT
THE INTERSECTION OF INTERSTATE 40 AND INTERSTATE 70.
&&
MPARRISHLocal storm report, Apr 22, 5:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 3 E COOKEVILLE 36.16N 85.45W
04/22/2005 0.25 INCH PUTNAM TN PUBLIC
PENNY SIZE HAIL 3 EAST OF COOKEVILLE AT BUCK MOUNTAIN.
REPORTED BY HAM OPERATOR.
&&
MPARRISHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 54 min |
| Apr 21, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 53 min |
| Apr 21, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 47 min |
| Apr 22, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 35 min |
| Apr 22, 1:17 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 28 min |
| Apr 22, 4:23 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Apr 22, 5:40 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 35 min |
| Apr 22, 6:44 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 31 min |
| Apr 22, 7:04 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 26 min |
| Apr 22, 7:39 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
| Apr 22, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| Apr 22, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 36 min |
| Apr 22, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 21 min |
| Apr 22, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 34 min |
| Apr 22, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 34 min |
| Apr 22, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 29 min |
| Apr 22, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 25 min |
| Apr 22, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 24 min |
| Apr 22, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, Grundy, Van Buren, Warren, White | 29 min |
| Apr 22, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 34 min |
| Apr 22, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Grundy, Van Buren, Warren, White | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.